September 06, 2010,
C.W. asks from Clearwater, FL on February 25, 2008
I Have Been Using Nystatin for a Horrible Diaper Rash
Has anyone had any problems with the Nystatin? The dr said to use it 2-3 times a day. She has blister like red blemishes near her private. It's right along the diaper line. I am pretty sure that it's not the diapers since we have used them since she was born. I use the pampers. The Nystatin is the only thing that I can think of...
So What Happened?™
So I took my little one to the doctor today. Turns out that it was not caused by the Nystatin. It was the sores became infected. I now am giving her Sulfameth (oral antibiotic) and Mupirocin (antibiotic cream)
It seems like it's an endless battle from her bottom being irritated someway somehow. Never had this problem with my oldest. Thank you everyone for your advice.
H.M. answers from New York on March 03, 2008
my daughter gets horrible diaper rashes...in fact we are on the mend from one now; we sware by Triple Paste. I called the pediatrician last summer when she had blisters and they started to crack and ask what do I do now and that is what they recommended and we glopped it on at every diaper change and it was instant relief; we keep it on hand now and just bought more for the next baby on the way! H. this helps you!!!
T.J. answers from Tampa on March 03, 2008
WIth the diaper rash, is it possible that the edges of the diaper are too snug, causing irritation, like friction blisters. Also , try some pain corn starch, lightly applied. It is in most baby talcs. How long , has this persisted, and are the blisters opening and weeping?
Moms recommend the following deals from Mamapedia:
$ 20 - 3-in-1 Camera Lens for Smartphones, 50% Off
$ 15 - One-Year Subscription to Marvel Super Heroes, 50% Off
$ 12 - Leaf Vintage Leather Bangle Watch, 70% Off
$ 15 - One-Year Subscription to a Disney Princess Magazine, 50% Off
$ 16 - Two Personalized 2.5D Suncatcher Ornaments, 58% Off
$ 15 - One-Year Subscription to a Disney Junior Magazine, 50% Off
$ 15 - One-Year Subscription to Phineas and Ferb Magazine, 50% Off
$ 9 - One Personalized 2.5D Suncatcher Ornaments, 53% Off
$ 39 - One Holiday PEEL & PLAY Wall-Sets, 51% Off
M.M. answers from Lakeland on March 01, 2008
I have used Nystatin on my son when he had a bad rash with little red blisters. It took about a week in a half befor it started to due anything. It works good but it takes to long to long to start getting results.
M.A. answers from Lakeland on February 27, 2008
HI C. ,
I have used nystain to. My little girl got worse. I took her back and come to find out it was the diapers. I had been useing them sence she was born. For what ever reason her body dident like them any more. I tried a few differnt ones until i found one that worked .( my friends gave me a few of thiers to try so i dident have a ton of diapers that dident work ) Then we chanced her cream and all was better . good luck M.
C.D. answers from Tampa on February 26, 2008
My son got horrible diaper rash when we started using pampers. We tried multiple creams and nothing seemed to work. We changed to Huggies and started using Boudreau's Butt Paste and it was going in 24 hours. My pediatrician said that sometimes the babies can have an allergy to the elastic or dye in a certain brand of diaper and the can break out and get blisters...which was exactly what was happening with my son. The Butt Paste is one of the only creams that still contains boric acid, which you can no longer purchase...we use pretty much exculsively at night now since that is when he is in his diaper for an extended amount of time and he has not had any diaper rash or anything since then..and that was almost 4 months ago. Hope this helps!
A.M. answers from Tampa on February 26, 2008
My daughter had a rash which turned out to be yeast and was prescribed Nystatin. It did not work to clear it up so I called my ped. again and he said to try rotating the Nyst. with Cortaid (over the counter). He said not to put them on at the same time but use the Nyst. in the am and again at night.
Use the Cortaid inbetween. It did clear up but took a couple of weeks. Another thing to remember is that if it is a yeast, try to limit your child's intake of sugars (refined or not) and yeasts. If that's not challanging enough, you might want to cut out some carbs (espec. refined) also.
D.F. answers from Fort Myers on March 02, 2008
I am not sure if you are saying that you think the rash is caused by the Nystatin or that the Nystatin was prescribed for the rash. I was prescribed Nystatin when my daughter was nearing toddler age and she would develop blister-type bleeding rashes that would not respond to OTC creams. The Nystatin helped tremendously, especially if we let her air-dry for a while each day. Look for a pattern in the rashes, my daughter's rashes always came just before a new tooth was about to break through the skin.
J.N. answers from Lakeland on February 27, 2008
My son had that problem although I never used Nystatin. My doctor told me is was from the diaper rubbing on the skin which breaks the skin and then bacteria gets in causing the redness and little blister like bumps. I was told to get a bigger diaper size and put vaseline were the diaper rubs. It helped a lot.
B.B. answers from Norfolk on September 06, 2010
Yes, Nystatin side effects are itching, burning and irritation. This is the insanity of prescription drugs ~ too often they contribute to the condition rather than cure it. Search the web for natural remedies that work, for example simple cornstarch helps to keep the area moisture-free. It's important to apply treatment to a "dry" area. If you fail to dry thoroughly before applying treatment then you are holding the moisture in rather than keeping the moisture out. For painful areas, use a hair dryer on "low" or on "air" held at a safe distance away from the skin. Make sure the diapers are the right size, not too tight, not too loose. Keep her in natural, breathing clothing like cotton or synthetics that are designed to wick away moisture. And even if you conscientiously change her diapers and cleanse and dry her every time, if she is having a persistent rash then it's time to change it up, especially try different brand(s) of diapers to see if it helps. Seventh Generation is chlorine-free, I believe it's sold at Toys R Us but an online search on "natural remedies to diaper rash" can help you find products. We all know that diet is the cause of rashes as well, perhaps she's allergic to something she's eating or drinking or possibly she's ingesting too much acid which comes out in her urine and causes a rash. These are all suggestions that you have probably already considered. I wish you and your baby well.
J.K. answers from Tampa on February 26, 2008
No problems when we used Nystatin. In addition, we liberally applied diaper rash cream on top of the Nystatin. Also, instead of wipes we used warm wash cloths. Except for the poopy diapers, then we used wipes followed by a warm wash cloth. Also, we tried to ensure that the skin was completely dry before applying any additional cream. We either dried with hair dryer or air dried.
No adverse effects as of yet. And they are now two and three years old. Thankfully, they're potty-trained so we no longer have to worry about those pesky diaper rashes.
A.S. answers from Tampa on February 27, 2008
you can find this in wall mart
its call tripple paste,my daughter has three grand children
it works on the worst diaper rash